Alert archive / Tennessee / Special Weather Statements in 2018
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jun 27, 2018, 3:21 AM CDT for Grundy County, Van Buren County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2018, 3:21 AM CDT (08:21 UTC)
- Expired
- Jun 27, 2018, 3:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
Counties Grundy County, TN, Van Buren County, TN
The radar
The Northeast Alabama radar (KHTX), 72 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
402
WWUS84 KOHX 270821
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
321 AM CDT WED JUN 27 2018
TNZ078>080-270845-
Van Buren TN-Grundy TN-Warren TN-
321 AM CDT WED JUN 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR VAN BUREN...SOUTHEASTERN WARREN
AND GRUNDY COUNTIES UNTIL 345 AM CDT...
At 321 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Gruetli-Laager, or 13 miles northwest of Dunlap,
moving east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Spencer, Gruetli-Laager, Tracy City, Altamont, Coalmont, Palmer,
Beersheba Springs, Pelham and Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3527 8591 3529 8591 3553 8572 3575 8565
3576 8526 3572 8527 3557 8542 3555 8546
3553 8561 3549 8554 3543 8554 3541 8551
3541 8549 3535 8551 3532 8556 3530 8566
3529 8569 3529 8571 3527 8571
TIME...MOT...LOC 0821Z 273DEG 49KT 3553 8552
$$
07What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 26, 11:52 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 26, 11:52 PM CDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1152 PM CDT Tue Jun 26 2018 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... Only a few weak storms remain in Middle Tennessee at the moment. A line of severe storms is currently moving across western Kentucky and may clip our northern zones. An even more widespread convective system over southern Illinois and southeast Missouri will likely affect the mid state afterwards, but the HRRR shows these storms dissipating rapidly as they enter Middle Tennessee later this evening. The 00Z sounding from OHX does show some instability in place (lifted index of -4, surface-based CAPE of 751 J/kg), but also the boundary layer has become stable owing to afternoon storms. Have lowered overnight lows on the Cumberland Plateau a few degrees since the rain-cooled air has already dropped early evening readings to or below previously forecast lows. Will keep scattered POP's in the forecast through the overnight period, tapering off further south. No other changes are planned for now. && .AVIATION... 06Z TAF DISCUSSION. BNA/MQY/CKV/CSV...Line of convection is currently moving across Middle Tennessee, and continues to weaken, as expected. Don't know if it will make it to the Cumberland Plateau in its current form or not. (And the HRRR is of little help.) Look for winds to stay up overnight and increase after 12Z, so don't believe radiation fog will be a factor tonight. With a shortwave moving across Middle Tennessee Wednesday morning, scattered showers are possible prior to 18Z, but storms are also possible during peak- heating, so the big challenge this forecast is pinpointing times for convection. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........08
Hazardous weather outlook, Jun 26, 10:00 AM CDT, 17 hours 21 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 1000 AM CDT Tue Jun 26 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-271000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1000 AM CDT Tue Jun 26 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Some strong to a few severe thunderstorms will be possible across Middle Tennessee mainly this afternoon. Main concern with any strong to severe thunderstorms that do develop will be strong to damaging winds. For locations west of the Cumberland Plateau Region this afternoon, maximum afternoon heat index values will range from 98 to 102 degrees. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A few strong to severe thunderstorms will be possible across Middle Tennessee on Wednesday. Main concern with any strong to severe thunderstorms that do develop with be strong to damaging winds and isolated occurrences of large hail. For locations west of the Cumberland Plateau Region during the afternoon hours, maximum afternoon heat index values will range from 98 to 102 degrees on Wednesday afternoon. Maximum afternoon heat index values will range from 100 to 105 degrees Thursday afternoon through Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation maybe needed this afternoon and again on Wednesday. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Special weather statement, Jun 26, 10:38 PM CDT, 4 hours 43 minutes before
Special Weather Statement
National Weather Service Nashville TN
1038 PM CDT TUE JUN 26 2018
TNZ007>009-025>027-270415-
Robertson TN-Dickson TN-Davidson TN-Cheatham TN-Sumner TN-Macon TN-
1038 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIDSON...NORTHERN
DICKSON...SUMNER...CHEATHAM...NORTHWESTERN MACON AND ROBERTSON
COUNTIES UNTIL 1115 PM CDT...
At 1038 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Portland to 10 miles north of Dickson.
Movement was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Gallatin, Springfield, Ashland City, Madison, Hendersonville,
Goodlettsville, White House, Millersville, Greenbrier, Coopertown,
Westmoreland, Ridgetop, Cross Plains, Portland, Joelton, Pleasant
View, Charlotte, Orlinda, Vanleer and Mitchellville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3663 8597 3613 8695 3616 8756 3623 8753
3632 8737 3632 8729 3640 8721 3665 8674
TIME...MOT...LOC 0338Z 271DEG 34KT 3663 8660 3623 8742
BarnwellSpecial weather statement, Jun 26, 11:14 PM CDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
1114 PM CDT TUE JUN 26 2018
TNZ008>010-026>030-270500-
Davidson TN-Wilson TN-Trousdale TN-Cheatham TN-Sumner TN-Clay TN-
Macon TN-Smith TN-
1114 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...DAVIDSON...
SUMNER...NORTHWESTERN WILSON...CENTRAL CHEATHAM...NORTHWESTERN
CLAY...MACON AND TROUSDALE COUNTIES UNTIL MIDNIGHT CDT...
At 1113 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Westmoreland to near White Bluff. Movement
was east at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Gallatin, Lebanon, Ashland City, Lafayette, Hartsville, Nashville,
Madison, Hendersonville, Mount Juliet, Goodlettsville, White House,
Millersville, Oak Hill, Belle Meade, Lakewood, Westmoreland, Pegram,
Ridgetop, Red Boiling Springs and Portland.
LAT...LON 3661 8550 3651 8570 3652 8574 3650 8573
3652 8577 3650 8581 3645 8582 3608 8652
3613 8717 3618 8715 3621 8719 3624 8717
3639 8691 3635 8682 3642 8675 3641 8669
3657 8661 3665 8647
TIME...MOT...LOC 0413Z 283DEG 27KT 3660 8616 3612 8718
BarnwellSpecial weather statement, Jun 27, 12:25 AM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Nashville TN
1225 AM CDT WED JUN 27 2018
TNZ010-011-030>034-064>066-270615-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-Clay TN-
De Kalb TN-Jackson TN-White TN-Smith TN-
1225 AM CDT WED JUN 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...PICKETT...NORTHWESTERN
CUMBERLAND...SOUTHEASTERN SMITH...NORTHEASTERN DE KALB...JACKSON...
CLAY...NORTHERN WHITE...PUTNAM AND FENTRESS COUNTIES UNTIL 115 AM
CDT...
At 1224 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Celina to 7 miles northwest of Smithville.
Movement was east at 60 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cookeville, Livingston, Jamestown, Celina, Gainesboro, Byrdstown,
Algood, Monterey, Baxter, Gordonsville, Hickman, Allardt, Pleasant
Hill, Hamptons Crossroads, Moss, Center Hill Lake, Clarkrange,
Cummins Falls State Park, Grimsley and Whitleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3662 8509 3660 8479 3658 8477 3595 8516
3609 8601 3662 8560
TIME...MOT...LOC 0524Z 273DEG 53KT 3663 8554 3604 8593
07Special weather statement, Jun 27, 2:11 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
211 AM CDT WED JUN 27 2018
TNZ075-077-270745-
Coffee TN-Bedford TN-
211 AM CDT WED JUN 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE AND BEDFORD
COUNTIES UNTIL 245 AM CDT...
At 211 AM CDT, Doppler radar was tracking a strong thunderstorm near
Shelbyville, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Shelbyville, Manchester, Tullahoma, Wartrace, Normandy, Raus and
Arnold AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3536 8625 3537 8628 3538 8625 3539 8628
3540 8626 3541 8625 3541 8629 3536 8633
3534 8641 3536 8649 3536 8660 3538 8663
3557 8661 3556 8602 3535 8606 3536 8616
3534 8620 3535 8623 3534 8626
TIME...MOT...LOC 0711Z 273DEG 38KT 3545 8653
07Special weather statement, Jun 27, 2:38 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Nashville TN
238 AM CDT WED JUN 27 2018
TNZ063-077-078-270830-
Cannon TN-Coffee TN-Warren TN-
238 AM CDT WED JUN 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COFFEE...WARREN AND
SOUTHERN CANNON COUNTIES UNTIL 330 AM CDT...
At 237 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Manchester, moving east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
McMinnville, Morrison, Centertown, Viola, Beechgrove and Summitville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3557 8624 3562 8625 3574 8615 3582 8568
3553 8561 3553 8571
TIME...MOT...LOC 0737Z 273DEG 24KT 3564 8602
07Special weather statement, Jun 27, 3:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
321 AM CDT WED JUN 27 2018
TNZ078>080-270845-
Van Buren TN-Grundy TN-Warren TN-
321 AM CDT WED JUN 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR VAN BUREN...SOUTHEASTERN WARREN
AND GRUNDY COUNTIES UNTIL 345 AM CDT...
At 321 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Gruetli-Laager, or 13 miles northwest of Dunlap,
moving east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Spencer, Gruetli-Laager, Tracy City, Altamont, Coalmont, Palmer,
Beersheba Springs, Pelham and Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3527 8591 3529 8591 3553 8572 3575 8565
3576 8526 3572 8527 3557 8542 3555 8546
3553 8561 3549 8554 3543 8554 3541 8551
3541 8549 3535 8551 3532 8556 3530 8566
3529 8569 3529 8571 3527 8571
TIME...MOT...LOC 0821Z 273DEG 49KT 3553 8552
07The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:28 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 47 min |
| Jun 26, 8:42 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 48 min |
| Jun 26, 9:08 PM CDT | Special Weather Statement | OHX | Houston, Humphreys, Montgomery, Stewart | 52 min |
| Jun 26, 9:48 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 42 min |
| Jun 26, 9:59 PM CDT | Special Weather Statement | OHX | Houston, Humphreys, Montgomery, Robertson, Stewart | 61 min |
| Jun 26, 10:38 PM CDT | Special Weather Statement | OHX | Cheatham, Robertson, Sumner | 37 min |
| Jun 26, 11:14 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Macon, Sumner, Trousdale | 46 min |
| Jun 27, 12:25 AM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 50 min |
| Jun 27, 2:11 AM CDT | Special Weather Statement | OHX | Bedford, Coffee | 34 min |
| Jun 27, 2:38 AM CDT | Special Weather Statement | OHX | Warren | 52 min |
| Jun 27, 6:37 AM CDT | Areal Flood Advisory | OHX | Davidson, Sumner, Wilson | 113 min |
| Jun 27, 7:48 AM CDT | Areal Flood Advisory | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 117 min |
| Jun 27, 8:10 AM CDT | Special Weather Statement | OHX | Smith | 35 min |
| Jun 27, 8:44 AM CDT | Areal Flood Advisory | OHX | Macon, Smith, Trousdale, Wilson | 2 hr |
| Jun 27, 9:47 AM CDT | Areal Flood Advisory | OHX | Clay, Jackson, Putnam, Smith | 118 min |
| Jun 27, 12:23 PM CDT | Special Weather Statement | OHX | DeKalb, White | 52 min |
| Jun 27, 12:45 PM CDT | Areal Flood Advisory | OHX | DeKalb | 3 hr |
| Jun 27, 1:35 PM CDT | Areal Flood Advisory | OHX | Putnam, White | 115 min |
| Jun 27, 2:15 PM CDT | Special Weather Statement | OHX | Clay, Macon, Pickett | 60 min |
| Jun 27, 2:21 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 39 min |
| Jun 27, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 29 min |
| Jun 27, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Macon, Overton, Pickett | 47 min |
| Jun 27, 3:24 PM CDT | Special Weather Statement | OHX | Dickson, Humphreys | 51 min |
| Jun 27, 3:35 PM CDT | Flash Flood Warning | OHX | Clay, Jackson, Macon, Smith | 115 min |
| Jun 27, 3:36 PM CDT | Special Weather Statement | OHX | Macon | 39 min |
| Jun 27, 3:47 PM CDT | Special Weather Statement | OHX | Robertson | 28 min |
| Jun 27, 3:55 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 50 min |
| Jun 27, 4:02 PM CDT | Special Weather Statement | OHX | Putnam, Smith | 28 min |
| Jun 27, 4:05 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 12 min |
| Jun 27, 4:08 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 18 min |
| Jun 27, 4:17 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery, Robertson | 28 min |
| Jun 27, 4:23 PM CDT | Special Weather Statement | OHX | White | 37 min |
| Jun 27, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale, Wilson | 36 min |
| Jun 27, 4:46 PM CDT | Special Weather Statement | OHX | Van Buren | 29 min |
| Jun 27, 4:51 PM CDT | Special Weather Statement | OHX | Davidson | 24 min |
| Jun 27, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith, Trousdale, Wilson | 36 min |
| Jun 27, 4:56 PM CDT | Special Weather Statement | OHX | Wilson | 34 min |
| Jun 27, 5:00 PM CDT | Special Weather Statement | OHX | Davidson | 30 min |
| Jun 27, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 20 min |
| Jun 27, 5:17 PM CDT | Flash Flood Warning | OHX | Clay, Jackson, Macon, Overton, Putnam, Smith and 1 more | 3 hr |
| Jun 27, 5:25 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Smith, Wilson | 22 min |
| Jun 27, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith, White | 34 min |
| Jun 27, 5:51 PM CDT | Special Weather Statement | OHX | DeKalb | 24 min |
| Jun 27, 6:02 PM CDT | Special Weather Statement | OHX | White | 28 min |
| Jun 27, 6:27 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren | 33 min |
| Jun 27, 6:38 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 18 min |
| Jun 27, 6:58 PM CDT | Special Weather Statement | OHX | Coffee, Grundy | 32 min |
Nearby
Special Weather Statements in Tennessee, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.